Drugs Recalled Due to ‘Mix-Up’ of Erectile Dysfunction and Depression Medications Packaged Together

Maria Pasquini
·1 min read

Getty Sildenafil pills

A voluntary drug recall was announced earlier this week after it was determined that two different medications had been “inadvertently packaged together.”

Pharmaceutical distributor AvKARE announced on Wednesday that they were recalling 100mg tablets of sildenafil — the active independent in Viagra, which is used to treat erectile dysfunction — and trazodone hydrochloride, which is used to treat major depressive disorder.

“These products have been recalled due to a product mix-up of the listed two separate products inadvertently packaged together during bottling at a 3rd party facility,” the company said in a press release.

RELATED: Two Fla. Moms Are Helping Fight the Rise in Opioid Deaths: 'We're Facing a Disaster'

According to the distributor, unintentional consumption of both medications could result in “adverse health consequences.”

“For example, sildenafil may interact with nitrates found in some prescription drugs (such as nitroglycerin) lowering blood pressure to dangerous levels,” they explained, noting that consumers with diabetes, heart disease and high blood pressure often take nitrates.

Meanwhile trazodone could also produce a number of side effects, including dizziness, constipation and blurred vision, which could “be more concerning in elderly patients due to a subsequent increased risk for falls and driving impairment.”

Never miss a story — sign up for PEOPLE's free weekly newsletter to get the biggest news of the week delivered to your inbox every Friday.

At the time the press release was issued, AvKARE said they have not been made aware of any reports of “adverse events related to this recall.”

For more information on the recall, the company is encouraging consumers to call them at 1-855-361-3993 Monday- Friday (8am — 4pm CST).